It is considered that turmeric can cure almost every ailment which occurs commonly. Usually it has the ability to replace medications and pharmaceuticals, because it provides even more benefits than them, and also a very few side effects. Even though that the turmeric is able to provide all these things and be that beneficial, people are still underestimating its power and how much much it affects their body. But according to some studies, if the turmeric is consumed in a combination with drugs or if it is consumed in very high amounts it can cause a lot of unpleasant side-effects!
What Is Turmeric?
Whenever someone mentions turmeric, we first think of the root of the turmeric plant. The turmeric has been used in India for more than 4,000 years, it is used due to its medicinal properties, and it is used as a spice in almost every dish. Even though that many of the turmeric’s benefits and effects it provided were not scientifically proven, it still has been proven in a lot of studies worldwide that it has the ability to provide many health benefits!
The health benefits of the turmeric are mostly stored in its active compound, known as curcumin. From the many researches and studies, experts have concluded that the curcumin has powerful anti-carcinogenic, antioxidant, anti-thrombotic and anti-inflammatory properties.
Sometimes when people are trying to treat their ailments and issues, are combining this natural remedy with other prescribed drugs, which is one of the biggest mistakes you can ever make. The side-effects might be felt when someone is taking a lot of medications while consuming the turmeric. You should be aware, that the positive things we mentioned about the turmeric, and the ones that make it so beneficial are also the ones that make it very dangerous. It is able to cause a huge number of side effects which are harmful and very unpleasant.
As we said, the compounds which make the turmeric that beneficial, are also the ones that are making it harmful for our health, if it comes in combination with some medications. We can give you an example, if you are taking some medication for blood thinning, it wouldn’t be wise to consume turmeric at the same time, because the turmeric has the ability to reduce blood clots due to its anti-thrombotic properties. Therefore the risk of bleeding can be increased, because the turmeric will boost the effects of these medications. The most common blood thinning medications are aspirin, clopidogrel (Plavix), and warfarin (Coudmain).
Drugs or medications used for reducing stomach acids, may interfere with turmeric as well. If turmeric combines with these kind of drugs, instead of decreasing the stomach acid levels, you will elevate them and stimulate the acid’s production. Therefore you will be very likely to develop stomach pain, bloating and nausea, and your esophagus might also be damaged. It is good to know that there are two types of drugs that can reduce the stomach acid levels. But both of these types are able to interfere with turmeric, therefore you will increase your stomach acids anyway, if you are consuming the turmeric and one type of these drugs at the same time.
The proton pumps in our stomach are shut down by the proton pump inhibitors, and some of these are lansoprazole (prevacid), esomeprazole (nexium), omeprazole (Prilosec, Losec), pantoprazole (Protonix), dexlansoprazole (Dexillant) and rabeprazole (Acipehx). The receptors which are producing acid inside our stomach are called H2 blockers, and they are ranitidine (Zantac), Nizatime (Axid,) cimetidine (Tagamet) and famotidine (Pepcid).
Obviously if the turmeric combines with certain medications, it can be one of the worst, which lowers our blood sugar levels. The side effects that might be triggered from these medications are even boosted, and can also develop the low blood sugar sickness. This issue may lead to a more serious disease such as, blurred vision, anxiety, shakiness, delirium and reduced cognitive function.
Rashes or hives might be caused in people who are using the turmeric but are allergic to it and they don’t know about it. Sometimes anaphylaxis and shortness of breath may occur as well. If you ever notice some allergic symptoms to occur, while you are consuming turmeric, or you are on certain medications or drugs, you either want to lower the amount of turmeric, and look for another natural remedy.
With That Being Said
These side effects doesn’t mean that they can occur in your situation or in someone else, the drugs or medications are chemical mixtures and each person reacts differently to them, and the side effects will be different in every person, but there surely will be some. Visit the University of Maryland Medical Center’s website, if you haven’t seen the medication you are taking on the list above!
Another sources linked in The Hearty Soul’s article